MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII DISHED INS SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Model Number 71420766
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during total knee arthroplasty the genesis ii dished ins size 1-2 9mm and the genesis ii dished articular insert size 3-4 mm would not seat into tibia tray.No delay or injury reported.Backup devices from smith and nephew were opened and seated correctly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned insert confirms minor damage to the lock detail, more than likely from attempting to snap into the tibia tray.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII DISHED INS SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11548205
Report Number1020279-2021-02298
Device Sequence Number17155491
Product Code JWH
UDI-Device Identifier03596010209320
UDI-Public03596010209320
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420766
Device Catalogue Number71420766
Device Lot Number20FM05422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1